Oklahoma, 2009Hail and Damaging Winds in Oklahoma, August 5, 2009
August 5, 2009 · NWS OUN · 22 events in 10 counties and zones
A remnant cold front/outflow boundary moved into Oklahoma during the early morning hours and was located from northwest into southeast Oklahoma. Instability along and near the front allowed for showers and thunderstorms to develop by late morning, and continue through the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $83,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A remnant cold front/outflow boundary moved into Oklahoma during the early morning hours and was located from northwest into southeast Oklahoma. Instability along and near the front allowed for showers and thunderstorms to develop by late morning, and continue through the afternoon. Very heavy rainfall accompanied the thunderstorms, but as the thunderstorms became more intense, large hail and damaging winds were reported. The thunderstorms moved into northern Texas by late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 5, 1:10 PM CST, 20 minutes earlier.
Area forecast discussion, Aug 5, 1:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT WED AUG 5 2009
.DISCUSSION...
SCATTERED SHOWERS/STORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF
OKLAHOMA THIS AFTERNOON. SHOWERS AND STORMS WILL REMAIN POSSIBLE
INTO TONIGHT. INSTABILITY AND SHEAR WILL MAKE SEVERE STORMS POSSIBLE
THROUGH THIS EVENING. MEANWHILE... FRONT CONTINUES TO MOVE SOUTH
ACROSS CENTRAL OK EARLY THIS AFTN. THE FRONT IS EXPECTED TO
EVENTUALLY STALL LATER THIS AFTN. FRONT WILL GRADUALLY LIFT NORTH
THURSDAY... EVENTUALLY MOVING INTO KANSAS. WITH BOUNDARY STILL IN
THE FA THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE TOMORROW. OTHERWISE... HOT TEMPS WILL CONT
ACROSS A GOOD PORTION OF THE FA AGAIN THURSDAY.
OVERALL...UPR RIDGE WILL CONTINUE TO GRADUALLY SHIFT EAST INTO THE
SOUTHEAST U.S. BY THIS WEEKEND. THIS WILL TAKE THE EDGE OFF OF
TEMPERATURES OVER THE WEEKEND WITH HIGHS IN MOST PLACES REMAINING
BELOW THE CENTURY MARK. MODELS INDICATE MAYBE A WEAK DISTURBANCE
MOVING FROM THE GULF INTO THE SOUTHERN PLAINS ON THE WEST SIDE OF
THE RIDGE LATE THIS WEEKEND. IF THIS OCCURS... WOULD LIKELY BRING
SOME MOISTURE TO THE AREA AT THE LEAST... WHICH WOULD LEAD TO MORE
HUMID CONDITIONS. SHOWERS AND STORMS MAY ALSO DEVELOP WITH THIS
DISTURBANCE ACROSS PORTIONS OF THE FA. HOWEVER... WILL KEEP FORECAST
DRY FOR NOW. MODELS SHOW RIDGE THEN BUILDING BACK WEST OF THE RIDGE
WITH THE HIGH EVENTUALLY BECOMING CENTERED OVER THE SOUTHERN
ROCKIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 98 76 98 / 30 20 10 0
HOBART OK 75 102 77 101 / 30 10 10 0
WICHITA FALLS TX 74 104 78 104 / 30 10 10 0
GAGE OK 69 102 73 100 / 30 10 10 0
PONCA CITY OK 72 94 77 97 / 20 20 10 0
DURANT OK 74 98 75 97 / 30 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
30/25
Hazardous weather outlook, Aug 5, 10:45 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED AUG 5 2009
OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED AUG 5 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF NORTHERN INTO CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE FROM
CHEYENNE... TO ANADARKO... TO DUNCAN AND MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 10 PM.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS MAY DAMAGE CARS...ROOFS...AND
VEGETATION. WIND GUSTS TO 70 MPH MAY DAMAGE OUT-BUILDINGS AND
TREES...AND ALSO TOPPLE POWER POLES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A WEAK COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY IS
EXPECTED TO MOVE SLOWLY SOUTH THIS AFTERNOON AND EVENING. WITH
AFTERNOON HEATING...INSTABILITY WILL INCREASE...ESPECIALLY IN THE
VICINITY OF THE FRONT WHERE SOMEWHAT BETTER LOW LEVEL MOISTURE WILL
POOL. CONVERGENCE ALONG THE FRONT COMBINED WITH THE HOT TEMPERATURES
WILL LIKELY BE SUFFICIENT TO OVERCOME THE CAP AND ALLOW FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE COMBINATION
OF INSTABILITY AND DEEP LAYER SHEAR WILL BE FAVORABLE FOR SEVERE
STORM DEVELOPMENT ACROSS THE SLIGHT RISK AREA...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE STORMS MAY CONTINUE INTO THE
OVERNIGHT HOURS AIDED BY A STRENGTHENING LOW LEVEL JET.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT THURSDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR....40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER OVER PARTS OF NORTHERN AND
CENTRAL OKLAHOMA THURSDAY MORNING...BUT CHANCES FOR SEVERE STORMS
WILL BE LOW. THUNDERSTORM CHANCES WILL BE LIMITED THE REMAINDER OF
THE PERIOD AS AN UPPER LEVEL RIDGE BUILDS EASTWARD INTO THE SOUTHERN
PLAINS.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.
THOSE WHO ARE PARTICULARLY SENSITIVE TO THE COMBINATION OF VERY WARM
TEMPERATURES AND HIGH HUMIDITY SHOULD TAKE APPROPRIATE PRECAUTIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY MORNING.
II/03/30In the hours before
Special weather statement, Aug 5, 11:31 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT WED AUG 5 2009
OKZ026-051745-
LINCOLN OK-
1231 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SPARKS AT 1231 PM
CDT...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LAT...LON 3547 9666 3547 9672 3557 9687 3571 9673
3563 9660 3547 9661
30Special weather statement, Aug 5, 11:37 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT WED AUG 5 2009
OKZ032-051800-
HUGHES OK-
1237 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF HOLDENVILLE AT 1238
PM CDT...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LAT...LON 3507 9607 3488 9618 3503 9645 3515 9637
30
Special weather statement, Aug 5, 11:59 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT WED AUG 5 2009
OKZ031-051815-
SEMINOLE OK-
1259 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF WEWOKA AT
1259 PM CDT...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE... ALONG WITH
FREQUENT LIGHTNING.
LAT...LON 3513 9644 3512 9650 3530 9672 3541 9661
3526 9644
30Special weather statement, Aug 5, 12:06 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT WED AUG 5 2009
OKZ048-051830-
ATOKA OK-
106 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 106 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH BRIEF
HEAVY RAIN AND FREQUENT LIGHTNING.
PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LAT...LON 3436 9597 3458 9609 3463 9609 3469 9596
3469 9591 3462 9587 3461 9587 3460 9586
3447 9577 3445 9578
30Special weather statement, Aug 5, 12:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
130 PM CDT WED AUG 5 2009
OKZ048-051845-
ATOKA OK-
130 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER ATOKA RESERVOIR AT 130 PM
CDT...MOVING SOUTH AT 20 MPH. OTHER STRONG THUNDERSTORMS EXTEND
ALONG THE LINE FROM ATOKA RESERVOIR TO NEAR REDDEN.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LAT...LON 3436 9579 3432 9606 3451 9612 3452 9609
3455 9609 3460 9582
..SPEG.Special weather statement, Aug 5, 12:32 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT WED AUG 5 2009
OKZ012-013-019-051845-
LOGAN OK-GARFIELD OK-NOBLE OK-
132 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...LOGAN AND NOBLE
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF COVINGTON AT 133 PM
CDT...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN GARFIELD...LOGAN AND NOBLE COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
LAT...LON 3625 9730 3612 9749 3633 9770 3645 9753
..SPEG.
Event by event
13 thunderstorm wind, 8 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Atoka
- When
- August 5, 1:30 PM CST to 1:35 PM CST
- Where
- Atoka County, Caney to 4.93 mi W of Atoka
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.230, -96.210
Numerous power lines and trees were blown down. Several houses sustained major damage, including roofs being blown off. The damage was reported from five miles west of Atoka, east into the Atoka and Caney areas. Sporadic damage was also reported throughout the rest of the county. Monetary damage estimates were unavailable.
Thunderstorm Wind, Johnston
- When
- August 5, 1:30 PM CST
- Where
- Johnston County, Milburn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -96.550
Several large trees were blown down, some of them blocking roadways. One tree fell on a house. Monetary damage estimates were unavailable.
Thunderstorm Wind, Johnston
- When
- August 5, 1:45 PM CST to 1:47 PM CST
- Where
- Johnston County, Bromide
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.420, -96.500
A two-foot diameter trees was blown down. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- August 5, 2:00 PM CST to 2:02 PM CST
- Where
- Johnston County, Tishomingo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 34.230, -96.680
Two trees and a power line were blown down. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- August 5, 2:00 PM CST to 2:02 PM CST
- Where
- Johnston County, 4.73 mi E of Reagan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.347, -96.637
Several power lines were blown down near the junction of Highway 7 and US 377. Monetary damages were estimated.
Thunderstorm Wind, Oklahoma
- When
- August 5, 2:20 PM CST to 2:22 PM CST
- Where
- Oklahoma County, 4.3 mi SSE of Nicoma Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.430, -97.300
A couple of power poles were blown down near SE 35th street and Hiwassee Road. Monetary damages were estimated.
Thunderstorm Wind, Marshall
- When
- August 5, 2:45 PM CST to 2:47 PM CST
- Where
- Marshall County, 0.96 mi NNW of Kingston
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.013, -96.726
Four utility poles/power lines were downed on Bounds Road. A large tree fell onto a house, and several small outbuildings were also destroyed. Monetary damage estimates were not available.
Thunderstorm Wind, Bryan
- When
- August 5, 2:47 PM CST to 2:49 PM CST
- Where
- Bryan County, 3.4 mi W of Mead
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.000, -96.569
Large trees were snapped or downed at Johnson Creek Park on the east side of Lake Texoma. Monetary damage estimates were not available.
Thunderstorm Wind, Marshall
- When
- August 5, 2:50 PM CST to 2:52 PM CST
- Where
- Marshall County, 2.27 mi WSW of McBride
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.927, -96.676
Four boathouses and numerous boats were heavily damaged at the Soldier Creek Marina. Numerous landing docks were damaged as well. Monetary damage estimates were not available.
Thunderstorm Wind, Carter
- When
- August 5, 3:15 PM CST to 3:17 PM CST
- Where
- Carter County, Springer
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.310, -97.140
Several trees were blown down. Monetary damages were estimated.
Hail, Stephens
- When
- August 5, 4:05 PM CST
- Where
- Stephens County, 1 mi N of Velma
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.474, -97.670
Hail, Stephens
- When
- August 5, 4:10 PM CST
- Where
- Stephens County, Velma
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -97.670
Thunderstorm Wind, Stephens
- When
- August 5, 4:10 PM CST
- Where
- Stephens County, Velma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -97.670
Golf ball-size hail was also reported in Velma.
Lightning, Jefferson
- When
- August 5, 4:45 PM CST
- Where
- Jefferson County, Ringling
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 34.180, -97.590
A house caught fire after being struck by lightning. Monetary damage estimates were not available.
Thunderstorm Wind, Johnston
- When
- August 5, 9:00 PM CST to 9:02 PM CST
- Where
- Johnston County, 3 mi NE of Tishomingo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.261, -96.643
Minor damage occurred to a roof. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- August 5, 9:07 PM CST to 9:09 PM CST
- Where
- Johnston County, 0.69 mi NNW of Tishomingo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.239, -96.685
A tree was blown onto a bridge. The bridge did not sustain any damage. Monetary damages were estimated.
Hail, Oklahoma
- When
- August 5, 9:39 PM CST
- Where
- Oklahoma County, 3.18 mi WNW of Valley Brook
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.421, -97.530
The hail was reported near the corner of SW 44th and Western Avenue.
Hail, Oklahoma
- When
- August 5, 9:43 PM CST
- Where
- Oklahoma County, 2.38 mi W of Valley Brook
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.407, -97.522
The hail was reported near the corner of SW 59th and Walker Avenue.
Hail, Oklahoma
- When
- August 5, 9:50 PM CST
- Where
- Oklahoma County, 2.24 mi ENE of (Okc)will Rogers Apt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.406, -97.566
The hail was reported SW 59th Street and May Avenue.
Hail, Canadian
- When
- August 5, 10:12 PM CST
- Where
- Canadian County, Mustang
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.390, -97.720
The hail was reported on the west side of town.
Hail, Canadian
- When
- August 5, 10:15 PM CST
- Where
- Canadian County, Mustang
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.390, -97.720
The hail was reported at the Mustang police station.
Hail, Cleveland
- When
- August 5, 10:32 PM CST
- Where
- Cleveland County, 2 mi S of Norman
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 35.191, -97.440
The hail was reported by an off-duty NSSL employee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, August 5, 20091 death · 1 event
- Heat in California, August 5, 20091 death · 1 event
- Flash Flood and Hail in Arkansas, August 5, 20091 injured · $1.5 million · 70 kt wind · 31 events
- Flash Flooding and Hail in Arkansas, August 5, 2009$552,000 · 3 in hail · 17 events
- Flood and Lightning Strikes in Rhode Island, August 5, 20099 injured · $20,000 · 3 events
- Damaging Winds in Texas, August 5, 20091 injured · $196,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in South Carolina, August 5, 20093 injured · $55,000 · 1 in hail · 22 events
- Hail and Damaging Winds in North Carolina, August 5, 2009$100,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in North Carolina, August 5, 2009$41,000 · 55 kt wind · 40 events
- Hail and Damaging Winds in Virginia, August 5, 2009$34,000 · 55 kt wind · 32 events
- Hail and Damaging Winds in Kansas, August 5, 2009$90,000 · 1 in hail · 6 events
- Lightning Strike in Maine, August 5, 2009$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193081, 193082, 193085, 193086, 193087, 193090, 193766, 193091, 193092, 193093, 193094, 193095, 193096, 193097, 193098, 193099, 193100, 193101, 193102, 193103, 193104, 193105.